Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 44, NWS El Paso, TX

May 9, 2011El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 9, 2011, 2:09 PM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at May 10, 2011, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2011, 2:09 PM MDT (20:09 UTC)
In effect from
May 10, 2011, 11:00 AM MDT
Expired
May 10, 2011, 9:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5478 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WWUS84 KEPZ 092009
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
209 PM MDT MON MAY 9 2011

...EXTREMELY CRITICAL FIRE CONDITIONS WILL CONTINUE THROUGH
TUESDAY...

.AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
INTO THE INTER-MOUNTAIN WEST THE NEXT COUPLE OF DAYS. THIS
FEATURE IS EXPECTED TO TRACK SLOWLY EAST THROUGH THE FOUR CORNERS
TUESDAY INTO EARLY WEDNESDAY...AND WILL STRENGTHEN UPPER LEVEL WINDS 
OVER THE REGION. WITH A VERY DRY ATMOSPHERE IN PLACE AND
LENGTHENING DAYS...EFFICIENT MIX DOWN OF THESE INCREASING WINDS
ALOFT WILL OCCUR. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES IN THE SINGLE DIGITS TO AROUND 10 PERCENT TO CREATE
CRITICAL FIRE WEATHER CONDITIONS. THE RED FLAG WARNING FOR THE
GILA REGION TODAY IS FOR ELEVATIONS BELOW 7000 FEET.

NMZ110>113-TXZ055-056-100400-
/O.UPG.KEPZ.FW.A.0038.110510T1700Z-110511T0300Z/
/O.NEW.KEPZ.FW.W.0044.110510T1700Z-110511T0300Z/
/O.CON.KEPZ.FW.W.0043.000000T0000Z-110510T0400Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
209 PM MDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  ARE POSSIBLE BOTH TODAY AND TUESDAY. 

* HUMIDITY...SINGLE DIGIT RELATIVE HUMIDITIES ARE EXPECTED 
  ACROSS THE LOWLANDS AND SACRAMENTO MOUNTAINS WITH 10 TO 15 
  PERCENT EXPECTED IN THE LOWER ELEVATIONS OF THE GILA TODAY. 
  MINIMUM RELATIVE HUMIDITIES OF AROUND 10 PERCENT ARE EXPECTED 
  ACROSS THE REGION ON TUESDAY. 

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

* NOTE...SEVERE TO EXTREME DROUGHT CONDITIONS REMAIN ACROSS OUR
  AREA. CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM
  REQUIREMENTS FOR RED FLAG ISSUANCE THE NEXT COUPLE OF DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
002 
WWUS84 KEPZ 100426
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1026 PM MDT MON MAY 9 2011

...EXTREMELY CRITICAL FIRE CONDITIONS WILL CONTINUE THROUGH
TUESDAY...

.AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
INTO THE INTER-MOUNTAIN WEST ON TUESDAY. THIS FEATURE IS EXPECTED
TO TRACK SLOWLY EAST THROUGH THE FOUR CORNERS TUESDAY INTO EARLY
WEDNESDAY...AND WILL STRENGTHEN UPPER LEVEL WINDS OVER THE REGION.
WITH A VERY DRY ATMOSPHERE IN PLACE AND LENGTHENING
DAYS...EFFICIENT MIX DOWN OF THESE INCREASING WINDS ALOFT WILL
OCCUR. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE
SINGLE DIGITS TO AROUND 10 PERCENT TO CREATE CRITICAL FIRE WEATHER
CONDITIONS.

NMZ110>113-TXZ055-056-101430-
/O.EXP.KEPZ.FW.W.0043.000000T0000Z-110510T0400Z/
/O.CON.KEPZ.FW.W.0044.110510T1700Z-110511T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
1026 PM MDT MON MAY 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 055...056...110...111...112 AND 113...


THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT
TUESDAY. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  POSSIBLE TUESDAY.

* HUMIDITY...SINGLE DIGIT RELATIVE HUMIDITIES ARE EXPECTED ACROSS
  THE LOWLANDS AND SACRAMENTO MOUNTAINS WITH 10 TO 15 PERCENT
  EXPECTED IN THE LOWER ELEVATIONS OF THE GILA TUESDAY.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. 

* NOTE...SEVERE TO EXTREME DROUGHT CONDITIONS REMAIN ACROSS OUR 
  AREA. CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM 
  REQUIREMENTS FOR RED FLAG ISSUANCE THE NEXT COUPLE OF DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
945 
WWUS84 KEPZ 101245
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MDT TUE MAY 10 2011

...EXTREMELY CRITICAL FIRE CONDITIONS WILL CONTINUE...

.AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
INTO THE FOUR CORNERS THIS AFTERNOON INTO EARLY WEDNESDAY...AND WILL
STRENGTHEN UPPER LEVEL WINDS OVER THE REGION. WITH A VERY DRY
ATMOSPHERE IN PLACE...EFFICIENT MIX DOWN OF THESE INCREASING
WINDS ALOFT WILL OCCUR. WINDS WILL BE STRONGEST TODAY WITH A
SLIGHT DECREASE ON WEDNESDAY AS THE SYSTEM STARTS TO EXIT THE
REGION. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES AROUND 10
PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

NMZ111>113-TXZ055-056-110300-
/O.NEW.KEPZ.FW.A.0039.110511T1800Z-110512T0300Z/
/O.CON.KEPZ.FW.W.0044.110510T1700Z-110511T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
645 AM MDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...111...112 AND 113...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
MDT TODAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  ARE POSSIBLE TODAY. WEST WINDS OF 20 TO 25 MPH WITH GUSTS 
  TO 35 MPH ARE EXPECTED ON WEDNESDAY. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT
  ACROSS THE AREA BOTH DAYS.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-110300-
/O.CON.KEPZ.FW.W.0044.110510T1700Z-110511T0300Z/
SOUTHWEST MOUNTAINS-
645 AM MDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 110...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM
MDT TUESDAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
  ARE LIKELY AGAIN TODAY. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE 10 TO 15 PERCENT.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
021 
WWUS84 KEPZ 102017
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
217 PM MDT TUE MAY 10 2011

...EXTREMELY CRITICAL FIRE CONDITIONS WILL CONTINUE...

.AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE
INTO THE FOUR CORNERS THIS AFTERNOON INTO EARLY WEDNESDAY...AND
WILL STRENGTHEN UPPER LEVEL WINDS OVER THE REGION. WITH A VERY
DRY ATMOSPHERE IN PLACE...EFFICIENT MIX DOWN OF THESE INCREASING
WINDS ALOFT WILL OCCUR. WINDS WILL BE STRONGEST TODAY WITH A
DECREASE ON WEDNESDAY TO NEAR CRITICAL CONDITIONS AS THE SYSTEM
STARTS TO EXIT THE REGION. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES AROUND 10 PERCENT TO CREATE CRITICAL FIRE WEATHER
CONDITIONS.

NMZ111>113-TXZ055-056-110415-
/O.CON.KEPZ.FW.W.0044.000000T0000Z-110511T0300Z/
/O.CON.KEPZ.FW.A.0039.110511T1800Z-110512T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
217 PM MDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...
056...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM THROUGH 9 PM
MDT TODAY.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED TODAY. WEST WINDS OF AROUND 20 MPH WITH GUSTS TO 35 MPH
  ARE EXPECTED ON WEDNESDAY.

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT
  ACROSS THE REGION BOTH DAYS.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-110300-
/O.CON.KEPZ.FW.W.0044.000000T0000Z-110511T0300Z/
SOUTHWEST MOUNTAINS-
217 PM MDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110...

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 15 
  PERCENT.

* IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND 
  MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
449 
WWUS84 KEPZ 110326
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
926 PM MDT TUE MAY 10 2011

...FIRE WEATHER CONDITIONS MAY REMAIN CRITICAL WEDNESDAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD
FRONT WILL SHIFT EAST OF THE REGION ON MONDAY. HOWEVER... THE
SURFACE PRESSURE GRADIENT IN THE WAKE OF THIS SYSTEM WILL REMAIN
FAIRLY TIGHT...AND WINDS WEDNESDAY AFTERNOON WILL APPROACH THE
LOWER END OF RED FLAG CRITERIA. MEANWHILE...RELATIVE HUMIDITY
VALUES WILL CLIMB SLIGHTLY AS COLDER AIR MOVES INTO THE REGION...
BUT MINIMUM HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT AT LOWER
ELEVATIONS... GENERALLY BELOW 7500 FEET.

NMZ111>113-TXZ055-056-111130-
/O.EXP.KEPZ.FW.W.0044.000000T0000Z-110511T0300Z/
/O.CON.KEPZ.FW.A.0039.110511T1800Z-110512T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
926 PM MDT TUE MAY 10 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...111...112 AND 113...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 055...056...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH WHICH IS IN EFFECT FOR WEDNESDAY
AFTERNOON AND EVENING.

* WINDS...WEST WINDS AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS 30
  TO 35 MPH ARE EXPECTED ON WEDNESDAY.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL BE AROUND 10 PERCENT
  AT ELEVATIONS BELOW 7500 FEET...WITH VALUES ABOVE 15 PERCENT AT
  HIGHER ELEVATIONS.

* SEVERITY...CONDITIONS WILL BE CLOSE TO THE LOWER-END OF RED FLAG
  CRITERIA...AND MAY NOT REACH THE 3-HOUR DURATION LIMIT. THIS
  WATCH WILL EITHER BE UPGRADED OR DROPPED EARLY WEDNESDAY MORNING
  DEPENDING ON THE LATEST FORECAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-110430-
/O.EXP.KEPZ.FW.W.0044.000000T0000Z-110511T0300Z/
SOUTHWEST MOUNTAINS-
926 PM MDT TUE MAY 10 2011

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 110...

WINDS HAVE BEGUN TO DIMINISH AND TEMPERATURES HAVE STARTED TO DROP
BEHIND A COLD FRONT WHICH MOVED THROUGH THE AREA THIS EVENING.
WITH THE COOLER TEMPERATURES HUMIDITY VALUES HAVE INCREASED TO THE
20 TO 30 PERCENT RANGE.

WEST TO NORTHWEST WINDS TOMORROW WILL BE CLOSE TO THE LOWER-END OF
RED FLAG CRITERIA ACROSS THE GILA REGION...WHILE RELATIVE HUMIDITY
VALUES ARE EXPECTED TO STAY ABOVE 15 PERCENT.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 9, 3:49 AM MDT, 10 hours 20 minutes earlier.

Area forecast discussion, May 9, 3:49 AM MDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
349 AM MDT MON MAY 9 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN UNITED
STATES TODAY AND TUESDAY BRINGING STRONG WINDS AND BLOWING DUST TO
SOUTHERN NEW MEXICO AND WESTERN TEXAS. A COLD FRONT WILL RESULT
IN COOLER TEMPERATURES ON WEDNESDAY. HIGH PRESSURE WILL THEN BUILD
OVER THE SOUTHERN ROCKIES WITH WARM DRY WEATHER AND LIGHTER WINDS
THURSDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...
LATEST MODEL OUTPUT AND DATA INDICATE PREVIOUS FORECAST ON TRACK
WITH FEW CHANGES REQUIRED. MAIN FOCUS TODAY AND TUESDAY WILL BE
ON THE UNSEASONABLY DEEP UPPER TROUGH ALIGNED FROM CLOSED LOW OVER
OREGON TO SOUTHERN CALIFORNIA EARLY THIS MORNING. THIS SYSTEM
WILL CONTINUE TO AMPLIFY NEXT 24 HOURS WITH LOW CENTER DROPPING
SOUTHWARD INTO ARIZONA BY EARLY TUESDAY MORNING. AS SYSTEM PLUNGES
INTO THE SOUTHWEST U.S...LEE CYCLOGENESIS WILL OCCUR OVER EASTERN
COLORADO WITH ASSOCIATED SURFACE TROUGH TRAILING INTO NEW MEXICO.
INFLOW OF VERY WARM DRY AIR AT LOW AND MID LEVELS COMBINED WITH
SURFACE HEATING WILL ALSO ALLOW AFTERNOON MIXING HEIGHTS TO RISE
TO 550 MB BY MID AFTERNOON. WITH STRENGTHENING GRADIENTS  AT ALL
LEVELS THIS WILL ALLOW DOWNWARD MOMENTUM TRANSFER OF STRONGER FLOW
ALOFT. THUS WIND SPEEDS THIS AFTERNOON SHOULD ATTAIN ADVISORY
CRITERIA. GIVEN THE NEAR HISTORIC ONGOING DROUGHT...BLOWING DUST
WILL OCCUR OVER MUCH OF THE CWA.

UPPER LOW WILL INITIALLY MOVE SLOWLY EASTWARD ACROSS ARIZONA
TUESDAY MORNING AND AFTERNOON BEFORE ACCELERATING NORTHEASTWARD
ACROSS NORTHERN NEW MEXICO TUESDAY NIGHT/WEDNESDAY MORNING.
SECONDARY SURFACE LOW WILL CONCURRENTLY DEVELOP OVER NORTHEASTERN
NEW MEXICO WITH THESE TRENDS SUSTAINING TIGHT LOW AND MID LEVEL
GRADIENTS AND STRONG WINDS. THUS EXPECT WIND SPEEDS WILL AGAIN
REACH AT LEAST ADVISORY CRITERIA ON TUESDAY WITH MORE BLOWING
DUST. CONTINENTAL FLOW TRAJECTORIES ALSO PRECLUDE SIGNIFICANT
MOISTURE ADVECTION BELOW 500 MB SO SEVERE DROUGHT AND EXTREME FIRE
DANGER SITUATION WILL CONTINUE.

TROUGH AND AN ASSOCIATED PACIFIC COLD FRONT WILL MOVE EAST OF THE
CWA BY WEDNESDAY AFTERNOON. THUS EXPECT TEMPERATURES WILL LOWER BY
5 TO 10 DEGREES ON WEDNESDAY WITH WINDS SLOWLY DECREASING.
THURSDAY THROUGH FRIDAY SHORT WAVE BUT SLOW MOVING UPPER RIDGE
ENTERS THE SOUTHERN ROCKIES BRINGING DRY SEASONABLY WARM
CONDITIONS WITH LIGHTER WIND SPEEDS. LONGER RANGE MODELS MOVE WEAK
BACK DOOR FRONT EASTWARD INTO THE CWA LATE SATURDAY/EARLY SUNDAY
WITH EASTERLY FLOW ADVECTING LOW LEVEL MOISTURE INTO EASTERN
PORTIONS OF THE CWA. WHILE THIS SUGGESTS BETTER CHANCES FOR RAIN
ON SUNDAY WILL KEEP OUTLOOK DRY ESPECIALLY SINCE RIDGE ALOFT WILL
ALSO REMAIN OVER THE REGION.

&&

.AVIATION...
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKIES TODAY
AND TUESDAY WHILE A SURFACE LOW DEVELOPS TO THE NORTHEAST. THIS
WEATHER PATTERN WILL BRING WINDY CONDITIONS TO SOUTHERN NEW MEXICO
AND WESTERN TODAY AND TUESDAY...MAINLY DURING THE AFTERNOON HOURS.
THUS A FEW AREAS OF IFR VISIBILITIES WILL OCCUR THIS AFTERNOON AND
TUESDAY AFTERNOON IN BLOWING DUST. OTHERWISE VFR CONDITIONS WILL
PREVAIL WITH AREAS OF CEILINGS ABOVE 15,000 FEET AGL. AREAS OF
SEVERE TURBULENCE WILL OCCUR BELOW 10,000 FEET AGL WITH AFTERNOON
SURFACE WINDS GUSTING TO NEAR 50 MPH.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKIES TODAY
AND TUESDAY WHILE A SURFACE LOW DEVELOPS TO THE NORTHEAST. THIS
WEATHER PATTERN WILL BRING WINDY CONDITIONS TO SOUTHERN NEW MEXICO
AND WESTERN TODAY AND TUESDAY...MAINLY DURING THE AFTERNOON
HOURS. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND
30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON WHILE MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL BE
GENERALLY FROM 5 TO 15 PERCENT. THUS THE FIRE DANGER WILL REMAIN
EXTREME WITH RED FLAG CONDITIONS TODAY AND TUESDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION LATE TUESDAY CAUSING
TEMPERATURES TO COOL 5 TO 10 DEGREES WEDNESDAY. CONDITIONS MAY
STILL APPROACH RED FLAG WEDNESDAY AFTERNOON WITH SUSTAINED WIND
SPEEDS NEAR 20 MPH AND AFTERNOON HUMIDITIES AROUND 10 PERCENT.
HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND FRIDAY
RESULTING IN DRY SEASONABLY WARM WEATHER BUT WITH LIGHTER WINDS.
THUS RED FLAG CONDITIONS NOT EXPECTED TO OCCUR THURSDAY THROUGH AT
LEAST SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 91  66  88  58  80 /   0   0   0   0   0
SIERRA BLANCA TX        92  60  88  59  80 /   0   0   0   0   0
LAS CRUCES              89  63  87  56  79 /   0   0   0   0   0
ALAMOGORDO              88  60  83  55  76 /   0   0   0   0   0
CLOUDCROFT              66  53  61  43  54 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   85  58  83  52  76 /   0   0   0   0   0
SILVER CITY             74  54  73  45  68 /   0   0   0   0   0
DEMING                  86  58  84  53  77 /   0   0   0   0   0
LORDSBURG               83  56  82  52  76 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ022>025-030>032.

TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, May 9, 5:39 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
537 AM MDT SUN MAY 8 2011

NMZ022>025-030>032-TXZ055-056-101245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
537 AM MDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY THIS AFTERNOON WITH WEST TO SOUTHWEST WINDS GUSTING TO NEAR 50
MPH WITH GUSTS EXCEEDING 60 MPH OVER SOME MOUNTAIN PASSES AND ALONG
EASTERN SLOPES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO
UNDER A MILE OVER ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

WINDY AGAIN TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. WEST TO SOUTHWEST WINDS WILL GUST NEAR 50 MPH WITH BLOWING
DUST LOWERING VISIBILITIES TO LESS THAN A MILE OVER ISOLATED
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:40 AM MDTFire Weather WatchEPZEl Paso, Hudspeth7 hr
May 9, 3:42 PM MDTWind AdvisoryEPZ32 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.